Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 343, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2006, 6:11 PM EDT for Walker County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 6:11 PM EDT (22:11 UTC)
- Expired
- Jun 30, 2006, 6:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 302211 SVRFFC GAC295-302245- /O.NEW.KFFC.SV.W.0343.060630T2211Z-060630T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 611 PM EDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN NORTHWEST GEORGIA * UNTIL 645 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED NEAR CHICKAMAUGA...AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA FAYETTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3494 8527 3494 8537 3463 8544 3464 8513 $$
1 follow-up statement
000 WWUS52 KFFC 302236 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 636 PM EDT FRI JUN 30 2006 GAC295-302246- /O.EXP.KFFC.SV.W.0343.000000T0000Z-060630T2245Z/ WALKER GA- 636 PM EDT FRI JUN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WALKER COUNTY EXPIRES AT 645 PM EDT... AT 635 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS LOCATED NEAR NOBLE...AND MOVING SOUTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINWOOD...LA FAYETTE AND NAOMI. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3494 8527 3494 8537 3463 8544 3464 8513 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:55 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 30, 5:55 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 555 PM EDT FRI JUN 30 2006 .UPDATE... NORTHWEST FLOW HAS DONE IT AGAIN. UNSTABLE AIR MASS...COLD AIR ALOFT...AND A SHORT WAVE IN NORTHWEST FLOW HAS RESULTED IN SHRA/TSRA DEVELOPMENT ACROSS THE NW. PARAMETERS SUGGEST THAT SOME OF THESE MAY EVEN BECOME SEVERE...AND IN FACT ONE WARNING ALREADY ISSUED. ADDED SLIGHT CHANCE TO LOW CHANCE POPS FOR THE NW PART OF THE STATE. WILL HAVE TO WATCH PROGRESSION OF ACTIVITY TO SEE IF IT MAKES IT DOWN TO THE ATL METRO AREA. RUC SUGGESTS ACTIVITY WILL DISSIPATE BETWEEN 01Z-03Z JUST SHY OF THE ATLANTA METRO AREA...BUT IT WILL NEED TO BE WATCHED. SHOULD NOT SEE ANY DEVELOPMENT IN CENTRAL AREAS. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) HOT AND DRY WEATHER EXPECTED THROUGH THE SHORT TERM FORECAST PERIOD AS SURFACE AND UPPER LEVEL HIGH PRESSURE BUILDS INTO THE REGION FROM THE WESTERN ATLANTIC. UPPER LEVEL RIDGE IS NOT OVERLY OPPRESSIVE AND WITH DEW POINTS CREEPING UP I CANNOT RULE A AN ISOLATED STORM BUILDING UP ON THE MAXIMUM HEATING SATURDAY OR SUNDAY AFTERNOON... BUT NOT ENOUGH OF A CHANCE TO INCLUDE IN THE FORECAST FOR NOW. FAST MOVING SHORTWAVE BRUSHING FAR NORTH GEORGIA TONIGHT SHOULD STAY SUFFICIENTLY STARVED FOR MOISTURE TO PREVENT ANY CONVECTION WITH IT ALSO. .LONG TERM...(MONDAY THROUGH FRIDAY) AS WE START THE LONG TERM PERIOD MONDAY...THE UPPER RIDGE IS BREAKING DOWN AS AN UPPER LEVEL TROUGH MOVES INTO THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY. ALTHOUGH THE SURFACE RIDGE IS STILL OVER THE STATE AT THAT TIME...ISOLATED TO SCATTERED DIURNAL CONVECTION SHOULD START MAKING A COMEBACK INTO THE FORECAST AREA. GFS MODEL INDICATES A FAIRLY IMPRESSIVE UPPER TROUGH DIGS INTO THE EASTERN U.S. FOR THE SECOND HALF OF NEXT WEEK AS THE WESTERN ATLANTIC SURFACE RIDGE RETREATS BACK OUT TO SEA. THIS DRIVES A PRETTY SHARP COLD FRONT FOR THIS TIME OF YEAR INTO THE STATE WEDNESDAY...WITH THE FRONT STALLING ACROSS THE FORECAST AREA FOR THE LATTER HALF OF THE WEEK. IF THIS SOLUTION VERIFIES WE MAY BE IN FOR A DECENT CHANCE OF MORE WIDESPREAD BENEFICIAL RAINFALL ACROSS THE FORECAST AREA WEDNESDAY THROUGH FRIDAY. WE WILL HAVE TO WATCH AND SEE HOW THIS PLAYS OUT. && .AVIATION... SCT TSRA ACROSS NORTHWEST GA WILL AFFECT KRMG AND POINTS NORTH THROUGH 02Z BEFORE DISSIPATING. TSRA NOT EXPECTED TO IMPACT ATL METRO AIRPORTS INCLUDING KRYY...KMGE OR KVPC. NORTH SFC WINDS WILL DECREASE TO 2-5KTS AT 02Z. LARGE DISCREPANCY BETWEEN MODELS ON WIND DIRECTION FOR SAT. GFS AND NGM GUIDANCE SUGGEST NW SFC FLOW WHILE NAM GUIDANCE (MET) SUGGESTS NE SFC FLOW. 18Z GFS GRIDDED DATA NOW SHOWING NNE SFC FLOW AT 925MB AS WELL. WILL COORD WITH ATL FCST PARTNERS AND LOOK AT 18Z DATA BEFORE DECIDING. SOME LIGHT HZ/BR EXPECTED AROUND SUNRISE AT SOME EXPOSED AIRPORTS NAMELY KMCN...KFTY AND KAHN. NO OTHER PROBLEMS EXPECTED. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 92 70 92 / 5 0 5 5 ATHENS 64 97 68 95 / 5 0 5 5 GAINESVILLE 67 91 68 91 / 5 5 5 5 ROME 66 98 67 95 / 10 5 5 5 COLUMBUS 68 98 70 96 / 5 5 5 5 MACON 64 98 68 97 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/19
Hazardous weather outlook, Jun 30, 5:10 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT FRI JUN 30 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 PM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 9 PM THIS EVENING ACROSS NORTHWEST GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL REMAIN NORTH OF GEORGIA THROUGH TONIGHT. TEMPERATURES OVER NORTHWEST GEORGIA WILL FALL FROM THE MID AND UPPER 90S INTO THE 80S BY EVENING. .PRIMARY HAZARDS... GUSTY WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DISCUSSION... THUNDERSTORMS WILL DEVELOP ACROSS THE STEEP TERRAIN OF FAR NORTHWEST GEORGIA LATE THIS AFTERNOON AND MOVE SLOWLY SOUTHEAST THIS EVENING. AFTERNOON TEMPERATURES WHICH REACHED THE UPPER 90S IN PARTS OF NORTHWEST GEORGIA HAVE ALLOWED INSTABILITY TO BECOME QUITE HIGH. CAPE VALUES WILL AVERAGE AROUND 2000 INTO EARLY THIS EVENING BEFORE DROPPING TO NEAR ZERO AFTER 10 PM. VERTICAL WIND SHEAR WILL BE MARGINAL BUT STILL SUFFICIENT TO HELP MAINTAIN THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD PRODUCE HAIL UP TO 1 INCH IN DIAMETER THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 30, 4:34 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT FRI JUN 30 2006 GAZ002-302100- 434 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT LIGHTNING...AND WIND GUSTS TO 45 MPH IN WALKER COUNTY UNTIL 500 PM EDT... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NOBLE...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT NOBLE...LA FAYETTE...NAOMI...AND VILLNOW. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 30, 5:10 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL RINGGOLD 34.92N 85.11W
06/30/2006 E0.75 INCH CATOOSA GA PUBLIC
0500 PM HAIL ROSSVILLE 34.97N 85.29W
06/30/2006 E1.00 INCH WALKER GA PUBLIC
&&
EAVILASpecial weather statement, Jun 30, 5:22 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 522 PM EDT FRI JUN 30 2006 GAZ011-302145- 522 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 30 MPH WINDS IN CHATTOOGA COUNTY UNTIL 545 PM EDT... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRION...MOVING SOUTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS IT MOVES ACROSS CHATTOOGA. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRION AND SUMMERVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 5:35 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 535 PM EDT FRI JUN 30 2006 GAZ001-002-302200- 535 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 600 PM EDT... AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RISING FAWN...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL AFFECT CEDAR GROVE AS WELL AS FAR SOUTHERN DADE COUNTY.
Special weather statement, Jun 30, 5:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 PM EDT FRI JUN 30 2006 GAZ011-019-302230- 556 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FLOYD AND CHATTOOGA COUNTIES UNTIL 630 PM EDT... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LYERLY...MOVING SOUTH AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD AND CHATTOOGA COUNTIES...INCLUDING THE CITIES OF CHATTOOGAVILLE AND COOSA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 30, 5:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 PM EDT FRI JUN 30 2006 GAZ002-003-302230- 559 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER AND CATOOSA COUNTIES UNTIL 630 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKEVIEW...MOVING SOUTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS WALKER AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKEVIEW AND CHICKAMAUGA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 34 min |
| Jun 30, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 31 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 34 min |
| Jun 30, 7:46 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa | 29 min |
| Jun 30, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 27 min |
| Jun 30, 7:50 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.